Format

Send to

Choose Destination
Clin Psychopharmacol Neurosci. 2015 Aug 31;13(2):209-11. doi: 10.9758/cpn.2015.13.2.209.

Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu): A Case Report.

Author information

1
Department of Psychiatry, Korea University Ansan Hospital, Korea University College of Medicine, Ansan, Korea.

Abstract

Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case of a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.

KEYWORDS:

Human influenza; Oseltamivir; Psychiatric symptom; Side effect; Tamiflu

Supplemental Content

Full text links

Icon for Korean College of Neuropsychopharmacology Icon for PubMed Central
Loading ...
Support Center